I Need Help With Risperdal (Risperidone) Side Effects…Any Suggestions?

A place to ask questions about taking this medication for Bipolar Disorder.
Post Reply
forgivealways
Posts: 2
Joined: Tue Jun 27, 2017 9:25 pm

I Need Help With Risperdal (Risperidone) Side Effects…Any Suggestions?

Post by forgivealways » Wed Jun 28, 2017 7:28 pm

Hey,

I just started to take Risperdal. It was prescribed for sleep, I'm getting very dizzy since being on this medication. It's helping with my sleep, but the constant dizziness is bothering me. I thought that maybe it was because of my allergies, but after the antihistamines didn't help, I'm suspecting it's because of the Risperdal. Has anyone else experienced heavy dizziness after starting this medication and how long did this last?

fireandice
Posts: 3
Joined: Thu Jun 15, 2017 8:17 pm

Re: I Need Help With Risperdal (Risperidone) Side Effects…Any Suggestions?

Post by fireandice » Wed Jun 28, 2017 7:44 pm

Hi,

I had the same problem in the beginning, but the dizziness went away after a few weeks. You need to remember that it takes 4-6 weeks for medication to fully get into your system, and for everything to adjust. How long have you been on Risperdal? Also, what is your current dose because this can have an effect on severity of side-effects and the actual side-effects you have. For example, people who are on a higher dose complain about weight gain. I didn't put on any weight at all, but then again, I was on a low dose of 2mg.

forgivealways
Posts: 2
Joined: Tue Jun 27, 2017 9:25 pm

Re: I Need Help With Risperdal (Risperidone) Side Effects…Any Suggestions?

Post by forgivealways » Wed Jun 28, 2017 7:47 pm

fireandice wrote:
Wed Jun 28, 2017 7:44 pm
Hi,

I had the same problem in the beginning, but the dizziness went away after a few weeks. You need to remember that it takes 4-6 weeks for medication to fully get into your system, and for everything to adjust. How long have you been on Risperdal? Also, what is your current dose because this can have an effect on severity of side-effects and the actual side-effects you have. For example, people who are on a higher dose complain about weight gain. I didn't put on any weight at all, but then again, I was on a low dose of 2mg.
I've only been on this medication for 20 days taking 2mg also. I'm hoping that I'll grow out of the dizziness once things stabilize. I don't think my doctor is planning on increase my dose either.

fireandice
Posts: 3
Joined: Thu Jun 15, 2017 8:17 pm

Re: I Need Help With Risperdal (Risperidone) Side Effects…Any Suggestions?

Post by fireandice » Wed Jun 28, 2017 7:50 pm

I've only been on this medication for 20 days taking 2mg also. I'm hoping that I'll grow out of the dizziness once things stabilize. I don't think my doctor is planning on increase my dose either.
That's the initial low dose. I'm hoping your body will get use to it and the dizziness will stop. Also, try taking the medication with food because this help :). Let me know how it goes.

mineforver
Posts: 2
Joined: Tue Jun 27, 2017 9:25 pm

Re: I Need Help With Risperdal (Risperidone) Side Effects…Any Suggestions?

Post by mineforver » Wed Jun 28, 2017 8:06 pm

Try starting at a lower dose. This medication comes in tablets of 0.25mg and 0.5mg. Build up your resistance from a lower dose? Talk to your doctor about this option and about changing the times you take them. Split it up or only take before bed. Hope this helps. Maybe switch to an extended release if they have one. I'm on regular but foudn out if they have.

startsailing
Posts: 2
Joined: Wed Jun 14, 2017 7:39 pm

Re: I Need Help With Risperdal (Risperidone) Side Effects…Any Suggestions?

Post by startsailing » Wed Jun 28, 2017 8:10 pm

They do have an extended release, but it's an injection. It's called RISPERDAL CONSTA.

mightmouse
Posts: 2
Joined: Wed Jun 28, 2017 8:18 pm

Re: I Need Help With Risperdal (Risperidone) Side Effects…Any Suggestions?

Post by mightmouse » Wed Jun 28, 2017 10:32 pm

This is usually a common side-effect when your starting a medication. I've read that many people living with bipolar have had headaches when starting a medication. Many of these medications will alter the brain chemistry so your brain does need to get use to the chemical levels. I had the same problem and it took about 3 weeks to get rid of the headaches. But, I started to have other side-effects afterward once the doctor increase dosage. Keep a close eye on the way you feel. If your still having headaches after the first couple months, then ask your doctor to lower dose and see if that helps. If not, ask your doctor to switch medication around. Good luck!

Post Reply

Return to “General Questions About Risperdal”